Recently diagnosed going to Disney in 24 days

Disneygal27

Mouseketeer
Joined
Jul 25, 2009
OP, you have a ton of great suggestions here. The other things I’d say to consider are the following:
Watch for any side effects of metformin. I know it can cause GI upset in many people, so plan accordingly until you know how it impacts you. Worst case ask for the assistance pass, I’ve had family members do that before for medicines

Don’t be afraid to rest if need be, or have small snacks. The medicine will be changing how your body responds and you may have lows unexpectedly

Remember that exercise can also lower your blood sugar. If you aren’t super active and you have now started medicine and majorly changed diet, a lot of extra exercise can cause lows. I know you mentioned a scooter, but not sure how much walking you’ll be doing compared to home. I’d recommend having a sugar snack in case of low sugar and keeping the meter with you (that is coming from experience, my mom had a lot of lows her first few trips because of the extra walking)

And maybe I’m a bad doc for saying this, but be sure to enjoy your trip. Yes you’ll have some changes, and that will be ok. But if you indulge in a snack or favorite meal that doesn’t totally fit your carb counts, it’s ok. Unless you’re lucky enough to go many times a year, these trips are anticipated for months and a lot of time and $$ goes into it, so be sure to enjoy it. You’ll have plenty of time to make additional changes when you’re home, so don’t go too crazy and not have fun.

But do please discuss with your doctor about this, see if they have other suggestions or things to look out for. It can’t hurt and you’ll feel better for it. Enjoy!
 

akayek31

DIS Veteran
Joined
Nov 8, 2008
OP, you have a ton of great suggestions here. The other things I’d say to consider are the following:
Watch for any side effects of metformin. I know it can cause GI upset in many people, so plan accordingly until you know how it impacts you. Worst case ask for the assistance pass, I’ve had family members do that before for medicines

Don’t be afraid to rest if need be, or have small snacks. The medicine will be changing how your body responds and you may have lows unexpectedly

Remember that exercise can also lower your blood sugar. If you aren’t super active and you have now started medicine and majorly changed diet, a lot of extra exercise can cause lows. I know you mentioned a scooter, but not sure how much walking you’ll be doing compared to home. I’d recommend having a sugar snack in case of low sugar and keeping the meter with you (that is coming from experience, my mom had a lot of lows her first few trips because of the extra walking)

And maybe I’m a bad doc for saying this, but be sure to enjoy your trip. Yes you’ll have some changes, and that will be ok. But if you indulge in a snack or favorite meal that doesn’t totally fit your carb counts, it’s ok. Unless you’re lucky enough to go many times a year, these trips are anticipated for months and a lot of time and $$ goes into it, so be sure to enjoy it. You’ll have plenty of time to make additional changes when you’re home, so don’t go too crazy and not have fun.

But do please discuss with your doctor about this, see if they have other suggestions or things to look out for. It can’t hurt and you’ll feel better for it. Enjoy!
I have heard from many people including my doctor about the side effects. That is why I just started it last night when I knew I would be home all weekend. So far so good with no side effects (knock on wood lol). I never thought about the low sugar with exercising. I planned on working out on the tredmil 15 minutes every other day starting tomorrow with a co worker. I hope the medicine does not mess that up. Thanks for the advice :)
 


Connect

Disney News and Updates

Get Daily Email Updates


Top